Alert archive / Montana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 151, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Aug 1, 2005, 8:15 PM MDT for Daniels County, Valley County, Montana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2005, 8:15 PM MDT (02:15 UTC)
- Expired
- Aug 1, 2005, 9:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
Counties Daniels County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 56 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:30 PM MDT, 5 hours 45 minutes earlier.
Area forecast discussion, Aug 1, 2:30 PM MDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 230 PM MDT MON AUG 1 2005 .SHORT TERM...FOR NORTHEAST MONTANA TONIGHT THRU WEDNESDAY... HOT AND UNSTABLE AIRMASS CONTINUES WITH A BROAD MAINLY THERMAL-BASED SURFACE LOW OVER THE AREA. MEANWHILE A SW FLOW ALOFT IS ALLOWING SUBTROPICAL MOISTURE TO REACH OUR AREA. HOWEVER THE EDGE OF THE MOISTURE OVER MONTANA IS SOMEWHAT RAGGED AND INDISTINCT ON WATER VAPOR SATELLITE CHANNEL. AN UPPER TROUGH IS MOVING THRU THE AREA THIS AFTERNOON AND EVENING...BUT ALSO RATHER WEAK. CONVECTION SLOW TO GET GOING OFF THE ROCKIES...BUT CONVECTIVE TEMPS ARE HIGH...DELAYING START. SHOULDNT TAKE MUCH TO GET SOME CONVECTION GOING IN UNSTABLE AIRMASS...BUT WITH ABOVE CONSIDERATIONS...WOULD EXPECTED IT TO BE QUITE LIMITED IN AREAL COVERAGE. WITH UPPER TROUGH EXITING THIS EVENING....WILL ALSO LIMIT POPS TO EVENING HOURS. UPPER DYNAMICS AND AND INSTABILITY NOT SUPPORTING SEVERE OUTBREAK...HOWEVER THE HIGH BASED NATURE OF THESE STORMS AND STEEP LAPSE RATES WOULD FAVOR ADDING GUSTY WIND MENTION. TUESDAY IS THE LAST OF 5 HOT DAYS IN A ROW WITH THE COLD FRONT IN PACIFIC NW TO MOVE EAST ACROSS OUR AREA. SIMILAR TO TONIGHT...ISOLATED THUNDERSTORMS SHOULD ALSO GENERATE WITH THIS SYSTEM AND AGAIN MAY HAVE GUSTY WIND. A SECONDARY COLD FRONT ARRIVES WITH THIS SYSTEM LATE TUE NIGHT AND BECOMES THE PRIMARY FRONT. STRONGER COOL ADVECTION WITH THIS FRONT AND MODELS SHOW 30-40KT WIND OFF THE SURFACE DURING FRONTAL PASSAGE THAT SHOULD AT LEAST PARTLY MIX TO THE SURFACE. HAVE RAISED WIND SPEEDS AND LIKELY WILL NEED TO ISSUE A LAKE WIND ADVISORY IN TUE FORECASTS. INTERESTING THAT THE ETA GENERATES A SURPRISING AMOUNT OF MOISTURE WITH THIS 2ND FRONT...AS IT MOVES SOUTH ACROSS OUR AREA LATE TUE NIGHT...UP TO 70 POPS. THIS APPEARS OVERDONE...ESPECIALLY SINCE SUBTROPICAL INPUT DOESNT LOOK LIKE MUCH OF A FACTOR THEN. WILL MAINTAIN LOWER CHANCES POPS CLOSER TO GFS. UPPER TROUGH PASSES BY WEDNESDAY AFTERNOON WITH COOLER AND DRIER AIR ARRIVING. SIMONSEN .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... MODELS ARE IN AGREEMENT FOR MOST OF THE PERIOD. UPPER RIDGE WILL REBOUND ON THURSDAY AND REMAIN OVER MONTANA THROUGH FRIDAY. THIS WILL ALLOW TEMPERATURES TO RETURN TO NEAR 90. WEAK SHORTWAVE ON SATURDAY WILL FLATTEN THE RIDGE INTO ZONAL FLOW. HOWEVER...THERMAL RIDGE WILL LINGER UNTIL A COLD FRONT MOVES THROUGH LATE IN THE WEEKEND. MODELS HAVE DIFFERENT TIMING WITH THIS FRONT WITH THE DGEX BEING FAST AND CURRENT GFS SLOW. WILL NOT MAKE SIGNIFICANT CHANGES TO GOING FORECAST. WILL MAINTAIN GOING DRY FORECAST. FORRESTER && .AVIATION...VFR EXPECTED FOR THE NEXT 24 HOURS. WILL SEE SOUTHEAST WINDS 15 TO 20 KNOTS UNTIL SURFACE TROUGH MOVE THROUGH. ISOLATED THUNDERSTORMS MAY BRIEFLY LOWER VISIBILITY AND CEILINGS TO MVFR. GFF && CLIMO...THIS PAST JULY OFFICIALLY WENT DOWN IN THE RECORD BOOKS AS THE 8TH DRIEST ON RECORD AT GLASGOW...AND THE DRIEST SINCE 1984... WITH ONLY 29 HUNDREDTHS OF AN INCH OF RAINFALL. THE HIGH TEMPERATURE YESTERDAY OF 103 DEGREES WAS THE FIRST HUNDRED DEGREE READING OF THE YEAR AT GLASGOW...BUT FELL WELL SHORT OF THE RECORD FOR THE DATE OF 113 DEGREES...WHICH IS ALSO THE ALL-TIME RECORD FOR GLASGOW SET BACK IN 1900. A FEW HIGH TEMPERATURES ACROSS NORTHEAST MONTANA SUNDAY INCLUDE: MALTA: 105F GLASGOW: 103F DRY BLOOD CREEK RAWS: 103F SOUTH SAWMILL CREEK RAWS: 102F NASHUA: 101F WOLF POINT: 101F FLATWILLOW: 101F && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 1, 7:53 AM MDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 753 AM MDT MON AUG 1 2005 MTZ016>027-059>062-021200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 753 AM MDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST MONTANA THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM ANY STORMS WILL BE DAMAGING WINDS. AREAS EAST OF GLASGOW AND JORDAN HAVE THE BEST CHANCE OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:46 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 59 min |
| Aug 1, 8:49 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 56 min |
| Aug 1, 9:00 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 30 min |
| Aug 1, 9:39 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 67 min |
| Aug 1, 9:41 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 36 min |
| Aug 1, 9:47 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 28 min |
| Aug 2, 12:05 AM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 40 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.